Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 29, 2013, 1:46 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2013, 1:46 PM CDT (18:46 UTC)
- Expired
- Apr 29, 2013, 2:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
021
WFUS54 KCRP 291846
TORCRP
TXC391-409-291930-
/O.NEW.KCRP.TO.W.0004.130429T1846Z-130429T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS...
NORTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 230 PM CDT
* AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6
MILES SOUTH OF BONNIE VIEW...OR 8 MILES NORTHEAST OF TAFT...MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONNIE VIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2813 9714 2806 9724 2806 9725 2801 9721
2799 9722 2811 9742 2827 9727 2816 9708
TIME...MOT...LOC 1846Z 228DEG 5KT 2809 9732
$$
MB1 follow-up statement
988
WWUS54 KCRP 291910
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT MON APR 29 2013
TXC409-291919-
/O.CAN.KCRP.TO.W.0004.000000T0000Z-130429T1930Z/
SAN PATRICIO-
210 PM CDT MON APR 29 2013
...THE TORNADO WARNING FOR NORTHEASTERN SAN PATRICIO COUNTY IS
CANCELLED...
LAT...LON 2813 9715 2807 9722 2810 9729 2812 9729
2811 9729 2811 9731 2813 9732 2812 9732
2814 9738 2827 9727 2816 9708
TIME...MOT...LOC 1909Z 236DEG 8KT 2812 9728
$$
TXC391-291930-
/O.CON.KCRP.TO.W.0004.000000T0000Z-130429T1930Z/
REFUGIO-
210 PM CDT MON APR 29 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL REFUGIO COUNTY...
AT 209 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED 4
MILES SOUTH OF BONNIE VIEW...OR 9 MILES SOUTH OF
WOODSBORO...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONNIE VIEW...
BAYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2813 9715 2807 9722 2810 9729 2812 9729
2811 9729 2811 9731 2813 9732 2812 9732
2814 9738 2827 9727 2816 9708
TIME...MOT...LOC 1909Z 236DEG 8KT 2812 9728
$$
MBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 12:37 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 29, 12:37 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1237 PM CDT MON APR 29 2013 .DISCUSSION...UPDATE FOR 18Z AVIATION BELOW. && .AVIATION...MID LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS THIS AFTERNOON. BROKEN BAND OF SHRA HAS DEVELOPED ALREADY FROM NEAR LRD-HBV. ACTIVITY WILL EXPAND IN COVERAGE WITH TSRA ALSO POSSIBLE...AND LIFT NORTHEAST THROUGH SOUTH TEXAS DURING THE AFTERNOON...IMPACTING ALI AND VCT AND POSSIBLY NQI/CRP. GIVEN INSTABILITY AND DEEP LAYER SHEAR...A FEW TSRA COULD BECOME STRONG TO NEAR SEVERE...PRODUCING GUSTY WINDS AND SMALL HAIL. TEMPO MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN SHRA/TSTMS...OTHERWISE VFR THROUGH THE AFTERNOON AND EARLY EVENING. && .PREV DISCUSSION... /ISSUED 1028 AM CDT MON APR 29 2013/ DISCUSSION...MID AND UPPER LEVEL TROUGH AXIS STRETCHES FROM THE DEEP SOUTH...WEST INTO THE EWX CWA. A VORTICITY MAX WAS SWINGING THROUGH THE BASE...AND WAS IDENTIFIED ON WATER VAPOR IMAGERY APPROACHING LA SALLE AND WEBB COUNTIES LATE THIS MORNING. THIS FEATURE WILL MOVE EASTWARD THROUGH THE AFTERNOON...ACROSS THE CRP CWA. 12Z CRP SOUNDING REVEALS MOIST AND UNCAPPED ENVIRONMENT. THEREFORE DO EXPECT ISOLATED TO POSSIBLE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AS INSTABILITY INCREASES AND FORCING FROM VORT INCREASES. THERE IS SOME DRIER AIR THAT WORKS INTO THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS DURING THE AFTERNOON...BUT THE EASTERN BRUSH COUNTRY AND COASTAL PLAINS SHOULD REMAIN ADEQUATELY MOIST UNTIL THIS EVENING...AND THIS IS WHERE THE HIGHER POPS ARE LOCATED. CAN NOT RULE OUT THE POSSIBILITY OF A STRONGER STORM OR TWO ACROSS MAINLY THE SOUTHERN HALF OF THE CWA. THIS IS WHERE BAND OF HIGHER 40 KT BULK SHEAR RESIDES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 83 69 84 69 / 10 20 10 10 10 VICTORIA 64 83 65 84 64 / 10 20 10 10 10 LAREDO 69 92 71 94 70 / 10 10 10 10 10 ALICE 65 87 68 87 68 / 10 10 10 10 10 ROCKPORT 68 81 69 76 69 / 10 20 10 10 10 COTULLA 64 87 67 91 67 / 20 10 10 10 20 KINGSVILLE 66 86 69 87 69 / 10 20 10 10 10 NAVY CORPUS 69 79 70 80 70 / 10 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...AVIATION
Hazardous weather outlook, Apr 29, 5:06 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 506 AM CDT MON APR 29 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-292330- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 506 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE AFTERNOON HOURS. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THURSDAY AFTERNOON IN THE WAKE OF THE COLD FRONT AND AGAIN FRIDAY AFTERNOON DUE TO MUCH DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Special weather statement, Apr 29, 1:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 104 PM CDT MON APR 29 2013 TXZ244-246-291830- REFUGIO-SAN PATRICIO- 104 PM CDT MON APR 29 2013 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN PATRICIO COUNTIES... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BAYSIDE...OR 8 MILES NORTHEAST OF TAFT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... BAYSIDE BY 130 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JR
Local storm report, Apr 29, 1:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
121 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TORNADO 4 NNE TAFT 28.04N 97.38W
04/29/2013 SAN PATRICIO TX LAW ENFORCEMENT
BRIEF TOUCHDOWN NEAR THE INTERSECTION OF STATE HIGHWAY
188 AND FM 631. REPORTED BY AN AFFILIATE WITH LAW
ENFORCEMENT. NO DAMAGE...NO INJURIES. MAGNITUDE UNKNOWN
AT THIS TIME.
&&
DVOGELSAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:14 PM CDT | Tornado Warning | CRP | Refugio, San Patricio | 31 min |
| Apr 29, 1:37 PM CDT | Tornado Warning | CRP | Refugio | 38 min |
| Apr 29, 1:54 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 36 min |
| Apr 29, 2:19 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 41 min |
| Apr 29, 2:32 PM CDT | Tornado Warning | CRP | Refugio | 43 min |
| Apr 29, 3:07 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 83 min |
| Apr 29, 4:11 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 34 min |
| Apr 29, 4:22 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 38 min |
| Apr 29, 4:55 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 50 min |
| Apr 29, 5:31 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 59 min |
| Apr 29, 6:31 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 44 min |
| Apr 29, 6:41 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio | 34 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.